cymbalta withdrawl nightmare

Discussion in 'Fibromyalgia Main Forum' started by ann31065, May 3, 2008.

  1. ann31065

    ann31065 New Member

    Help!! any ideas to ease the symptoms of withdrawl? nausea, headache, nervous, all over crappy feeling. please reply with helpful tips to make it through this.
    Thanks,
    Ann
  2. doloresf1

    doloresf1 New Member

    How are you going off your Cymbalta? Please don't go off cold turkey. You need to reduce the dose slowly.

    Have you contacted your doctor? Can he/she give you something temporary to combat the withdrawel symptoms?

    doloresf1
  3. luvdogs

    luvdogs New Member

    Ok, here goes. Cymbalta is a capsule with a powdered content. You are probably withdrawing much too fast. You need to withdraw more slowly. Find something with a flat, clean surface. Take one or two envelopes and cut them in half. Tape the seams shut. Make little pockets out of you envelope halves. Now, dump the contents of one capsule onto the flat surface. Get a razor and divide the contents into four piles. For me, it works to divide the content into two piles first, and then divide the two piles into four. You can pretend you're cutting cocaine. :) Place one of the little piles into your envelope pocket, and fold the top down. Mark the envelope as 1/4. Take the remaining 3/4. Take 3/4 for at least a week, or even two. Next, take 1/2 for a week or two. Next, take 1/4, and place the remaining three piles in envelope pockets. Keep doing this until you are down to zero. Or, maybe take the remaining 1/4 for a few months, and then cut that down. You can also cut the powder into eighths. Oh, and I forgot. The way you take the powder is by mixing it into a glass of water. Both my boyfriend and I have done this successfully with capsules. He takes Melatonin, and sometimes he doesn't want to take the whole capsule, so he removes half of the powder. A friend of mine also did this with Prozac, so she could take tiny amounts of Prozac. It might seem complicated, but it will save you the trouble of having serious side effects. Also, do you have something (maybe milder) to replace the Cymbalta?
  4. ann31065

    ann31065 New Member

    then off. I've been off for a week and the symptoms are getting worse every day. what can I take that would ease it?
    what is milder that cymbalta?
  5. doloresf1

    doloresf1 New Member

    I'm not a doctor. But, it sounds like that was way too soon to be off of it completely.

    I really think you need to call your doctor since your symptoms are getting worse instead of better.

    Withdrawel is a serious matter. Please see what the doctor says and post back to us.

    doloresf1
  6. sadie101

    sadie101 New Member

    I know the feelings you are having!! I did the weaning off very slowly and I still had terrible terrible side effects. my doctor never told me how bad you feel coming off cymbalta. my doc put me on ativan and that help a lot.
    but when I started having bad side effects it was on a friday night,so I was not able to call the doc til monday morning. what really help me was taking benadryl or tylenol pm. it calmed me down and help with that creepy crawling nervous feeling. hope this help you out.

    hang in there and take care.
  7. tuba

    tuba New Member

    no problems because i did it under doc's care over a 2 week period. Now I take neurontin for over a year. It is a very old medication, but works great for me. Good luck, Ann
  8. ann31065

    ann31065 New Member

    Here it is Sunday morning and I'm still in very bad withdrawls.
    I feel like I can't go on for one more day. I'm in a cold sweat right now. when I woke I could barely get out of bed.
    With God's will I will make it to monday morning.
    Thanks again,
    Ann
  9. TUDY

    TUDY New Member

    I have recently come off Cymbalta.

    I had to GRADUALLY come off it. Had some weird brain zaps but all that has gone now.

    I noticed you were advised to empty capsules and mix with water-DONT! The contents will damage your internals, so ALWAYS use the capsules they come in.

    You can empty some contents out like I did but dispose of them carefully.

    Dont worry the withdrawal symptoms will go eventually, as long as you withdraw slowly.
  10. ann31065

    ann31065 New Member

    It is so good to have people like you all to talk to. My family is considerate but I can tell they have no idea what to do with me.
    It is good to be able to talk to someone who has been there already. Thanks again
    Ann
  11. doloresf1

    doloresf1 New Member

    We're all pulling for you! Hang in there!

    HUGS,
    doloresf1
  12. ann31065

    ann31065 New Member

    you all are awesome
  13. LonelyHearts

    LonelyHearts New Member